Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 20, NWS Milwaukee, WI

May 6, 2012Jefferson County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 6, 2012, 10:12 AM CDT for Jefferson County, Wisconsin. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2012, 10:12 AM CDT (15:12 UTC)
Expired
May 6, 2012, 10:45 AM CDT
In force
33 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Jefferson County, WI

The radar

The Milwaukee radar (KMKX), 17 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WUUS53 KMKX 061512
SVRMKX
WIC055-061545-
/O.NEW.KMKX.SV.W.0020.120506T1512Z-120506T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1012 AM CDT SUN MAY 6 2012

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 1045 AM CDT

* AT 1009 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR FORT ATKINSON...AND MOVING NORTHEAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  SOUTHEASTERN JEFFERSON COUNTY...INCLUDING THE FOLLOWING LOCATIONS
  HELENVILLE...ROME AND SULLIVAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4284 8879 4285 8882 4296 8889 4317 8855
      4289 8856 4284 8870 4284 8871 4284 8877
      4284 8878
TIME...MOT...LOC 1512Z 233DEG 26KT 4294 8877
WIND...HAIL <50MPH 1.00IN

$$

MBK
2 follow-up statements
865 
WWUS53 KMKX 061535
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1035 AM CDT SUN MAY 6 2012

WIC055-061545-
/O.CON.KMKX.SV.W.0020.000000T0000Z-120506T1545Z/
JEFFERSON WI-
1035 AM CDT SUN MAY 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JEFFERSON COUNTY UNTIL 1045 AM CDT...

AT 1033 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF WATERTOWN AIRPORT TO PALMYRA...MOVING NORTHEAST AT 30
MPH.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
JEFFERSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4284 8879 4285 8882 4296 8889 4317 8855
      4289 8856 4284 8870 4284 8871 4284 8877
      4284 8878
TIME...MOT...LOC 1535Z 233DEG 26KT 4312 8860 4288 8858
WIND...HAIL <50MPH 1.00IN

$$

MBK
675 
WWUS53 KMKX 061546
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1046 AM CDT SUN MAY 6 2012

WIC055-061554-
/O.EXP.KMKX.SV.W.0020.000000T0000Z-120506T1545Z/
JEFFERSON WI-
1046 AM CDT SUN MAY 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON COUNTY
WILL EXPIRE AT 1045 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER SMALL HAIL TO ONE HALF INCH...GUSTY WINDS TO 35 
MPH AND HEAVY RAIN ARE STILL LIKELY WITH THESE THUNDERSTORMS.

LAT...LON 4284 8879 4285 8882 4296 8889 4317 8855
      4289 8856 4284 8870 4284 8871 4284 8877
      4284 8878
TIME...MOT...LOC 1544Z 233DEG 26KT 4316 8853 4292 8851

$$

MBK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:29 AM CDT, 6 hours 43 minutes earlier.

Area forecast discussion, May 6, 3:29 AM CDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 AM CDT SUN MAY 6 2012

.TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.

STRONG 250 MB JET MAX OF 130 KNOTS JUST NORTH OF THE UPPER GREAT
LAKES REGION. A WEAK UPPER RIDGE EXTENDS ACROSS THE MISSISSIPPI
RIVER VALLEY WITH AN UPPER TROUGH OVER THE NORTHERN ROCKIES. THE
RIDGE PUSHES SLOWLY EAST AS THE TROUGH APPROACHES THE NORTHERN
PLAINS LATE TONIGHT. THE STRONGEST UPPER DIVERGENCE OCCURS ACROSS
NORTHERN WISCONSIN CLOSER TO THE ENTRANCE REGION OF THE
JET...ALTHOUGH SOME UPPER DIVERGENCE REMAINS THROUGH MUCH OF THE
DAY AND INTO TONIGHT ACROSS SOUTHERN WISCONSIN.

MAIN MORNING CONCERN IS WITH THE MCS ACROSS MINNESOTA THAT IS
OCCURRING ON THE NOSE OF A MODERATE 850 TO 700 MB JET AROUND 35
KNOTS. THE 700 MB WIND MAX PUSHES INTO WISCONSIN THIS MORNING WITH
THE NOSE OF THE WIND MAX OVER NORTHERN WISCONSIN. MEANWHILE THE
850 MB JET WEAKENS AS IT PUSHES TOWARD WISCONSIN...BEFORE
INCREASING SLIGHTLY THIS AFTERNOON. THE STRONGEST MOISTURE
CONVERGENCE OCCURS NORTH NEAR THE 850 MB WARM FRONT THAT WILL
EXTEND ACROSS NORTHERN WISCONSIN THIS AFTERNOON. AT THE SURFACE
THE WARM FRONT WILL PUSH NORTH AND MAY PUSH INTO FAR SOUTH CENTRAL
WISCONSIN WHERE THE NAM HAS AROUND 1300 J/KG OF 0 TO 1 KM CAPE.
NORTHEAST AREAS AND ALONG LAKE MICHIGAN IN THE SOUTHEAST HAVE
LITTLE CAPE.

LATER TONIGHT THE SURFACE TROUGH/COLD FRONT WILL APPROACH AND PUSH
ACROSS MOST OF THE FORECAST AREA EXCEPT THE FAR EAST. HOWEVER A
WEAK LOW WILL MOVE ACROSS NORTHERN ILLINOIS AS THE WARM FRONT SAGS
BACK SOUTH.

THE 05Z RAPID REFRESH MODEL WEAKENS THE MINNESOTA MCS AND FOCUSES
MOST OF THE PRECIPITATION ACROSS NORTHWEST WISCONSIN WITH JUST
SOME SCATTERED SHOWERS OVER SOUTH CENTRAL WISCONSIN CLOSER TO THE
WEAK CONVERGENCE WITH THE DEVELOPING 850 MB SOUTHWEST FLOW. THE
LOCAL 03Z 4KM WRF MODEL IS MORE AGGRESSIVE AND TAKES THE MCS INTO
THE DELLS AREA AROUND 8 AM CDT AND KEEPS GOING BEFORE REACHING THE
KENOSHA AREA BY NOON CDT.

THE 03Z HRRR IS SOMEWHAT IN BETWEEN WITH A WEAKENING MCS AFFECTING
MAINLY CENTRAL WISCONSIN...ALTHOUGH A BAND OF
SHOWERS/THUNDERSTORMS DO AFFECT THE SOUTH.

FORECAST SOUNDINGS SHOW A MODERATE TO STRONG INVERSION BELOW 2 TO
3 THSD FT...EVEN IN THE SOUTHWEST AREAS THIS MORNING. MID LEVEL
LAPSE RATES ARE AROUND 7 TO 8 C/KM.

00Z NAM INDICATES A WEAKENING MCS THAT WILL AFFECT THE FORECAST
AREA THIS MORNING...THEN THE MAIN FOCUS OF PRECIPITATION SOUTH
ALONG THE SURFACE BOUNDARY AND NORTH ACROSS THE BETTER 850MB
CONVERGENCE... ALTHOUGH QPF OVER MUCH OF THE TIME PERIOD.

THIS APPEARS TO BE THE CONSENSUS SO WILL GO WITH HIGH POPS BUT
WITH NO SPECIAL WORDING. THE NORTH AREAS ACROSS MARQUETTE...GREEN
LAKE AND INTO FOND DU LAC COUNTY IS OF CONCERN DUE TO HEAVY RAIN
THERE A FEW DAYS AGO BUT FLASH FLOOD GUIDANCE VALUES HAVE
RECOVERED TO 2.5 INCH IN ONE HOUR TO 3.3 INCHES IN 6 HOURS...SO
WILL NOT ISSUE ANY FLASH FLOOD WATCHES.

AS FOR SEVERE THREAT...THE HIGHEST AREA ON THE LOCAL CWASP
PROBABILITIES RISE TO 70 PCT AT 18Z OVER SOUTHWEST WISCONSIN THEN
DROP TO 65 PERCENT ACROSS NORTHWEST ILLINOIS BY EARLY EVENING.
THIS MATCHES WELL WITH SPC SLIGHT RISK...AND IS IN AREA OF
MODERATE CAPE VALUES...AND IN THE AREA WHERE THE CAP SHOULD WEAKEN
THIS AFTERNOON. APPEARS HAIL AND TO A SOMEWHAT LESSER EXTENT HIGH
WINDS WILL BE THE THREATS.

TEMPERATURES WILL BE A LITTLE DIFFICULT SINCE THE STABLE COOL AIR
WILL COVER MUCH OF THE FORECAST AREA WITH THE POTENTIAL OF THE
SURFACE BOUNDARY APPROACHING THE FAR SOUTHWEST AREA.

.SHORT TERM...MONDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE IS
MEDIUM TO HIGH.

SHORT TERM MODELS IN DECENT AGREEMENT WITH PUSHING INVERTED TROUGH
THROUGH THE AREA MONDAY MORNING...ACCOMPANIED BY A SHORTWAVE
TROUGH CLIPPING THE AREA FROM THE SOUTH. WILL KEEP LIKELY POPS
GOING FOR THE MORNING ON MONDAY IN THE EAST...LOWER IN THE WEST.

COLD AIR ADVECTION THEN MOVES INTO THE AREA MONDAY
AFTERNOON...WHICH WILL GRADUALLY DRY OUT AIR COLUMN. TRENDED
DOWNWARD WITH POPS MONDAY AFTERNOON TO REFLECT THIS. TEMPERATURES
WILL BE NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS INLAND...WITH
SOMEWHAT COOLER READINGS WITH ONSHORE FLOW NEAR THE LAKE.

MODEST COLD AIR ADVECTION CONTINUES MONDAY NIGHT...AND INTO
TUESDAY AND TUESDAY NIGHT. THIS SHOULD BRING ONLY SLIGHTLY COOLER
TEMPERATURES TO THE REGION. MAIN FEATURE WILL BE UPPER LEVEL
TROUGH SLIDING SOUTHEAST THROUGH THE REGION MONDAY NIGHT THROUGH
WEDNESDAY. NAM/GFS FORECAST SOUNDINGS FROM AROUND THE AREA SHOW
WEAK INSTABILITY DEVELOPING TUESDAY AFTERNOON...WITH SOME MOISTURE
AROUND 5000 FEET ABOVE GROUND LEVEL.

GIVEN STEEP LOW LEVEL LAPSE RATES WITH DAYTIME HEATING...WITH
DECENT MID LEVEL LAPSE RATES AS WELL...CONTINUED TO MENTION POPS
FOR SHOWERS. THUNDERSTORM CHANCES APPEAR SMALL GIVEN LACK OF
INSTABILITY REACHING BEYOND THE 10 DEGREE BELOW ZERO CELSIUS
LEVEL. FOR NOW...WILL CONTINUE TO MENTION SLIGHT CHANCES FOR
THUNDER...BUT CONFIDENCE IS MIXED. CONTINUED LOWER END POPS FOR
SHOWERS TUESDAY NIGHT INTO WEDNESDAY AS TROUGH MOVES THROUGH.

.LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY...FORECAST
CONFIDENCE IS MEDIUM TO HIGH.

ECMWF/GFS IN FAIRLY GOOD AGREEMENT WITH FEATURES IN THIS PERIOD.
THEY SHOW HIGH PRESSURE SLIDING SOUTHEAST ACROSS THE REGION
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...WITH AN UPPER LEVEL RIDGE
PASSING THROUGH. THIS SHOULD BRING QUIET WEATHER WITH SEASONABLE
TEMPERATURES.

NEXT WEATHER SYSTEM IS A COLD FRONT SHIFTING SOUTHEAST THROUGH
THE REGION FRIDAY INTO SATURDAY. MAIN UPPER TROUGH AND VORTICITY
MAXIMA REMAIN NORTH OF THE AREA...BUT ENOUGH MOISTURE AND UPWARD
VERTICAL MOTION WITH FRONT TO MENTION POPS FOR PORTIONS OF THIS
PERIOD.

&&

.AVIATION/12Z TAFS/...

EXPECT MVFR/IFR CIGS OVER MUCH OF THE FORECAST AREA. THE SURFACE
BOUNDARY WILL REMAIN SOUTH OF WISCONSIN FOR THE MOST PART...BUT
MAY TRY TO PUSH NEAR AREAS SOUTHWEST OF MADISON THIS AFTERNOON.

SOME SHOWERS/SCATTERED THUNDERSTORMS AS THE MINNESOTA MCS PUSHES
EAST...BUT IT SHOULD WEAKEN DUE TO THE MORE STABLE AIR OVER
WISCONSIN.

MORE REDEVELOPMENT EXPECTED THIS AFTERNOON/EVENING AS A FRONT
APPROACHES FROM THE WEST TONIGHT.

&&

.MARINE...

PERSISTENT EAST FLOW BUT WINDS SHOULD BE BELOW SMALL CRAFT
CRITERIA. THE WAVES SHOULD REMAIN BELOW CRITERIA. SOME
THUNDERSTORMS ARE ALSO POSSIBLE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
MONDAY THROUGH SATURDAY...WOOD
Hazardous weather outlook, May 6, 4:06 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
406 AM CDT SUN MAY 6 2012

WIZ046-047-051-052-056>060-062>072-070915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
406 AM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD
FRONT TODAY AND TONIGHT. INSTABILITY WILL BE GREATEST CLOSER TO A
WARM FRONT THAT WILL PUSH TOWARD SOUTHWEST WISCONSIN AS LOW
PRESSURE MOVES INTO NORTHERN ILLINOIS. AS A RESULT SOME OF THE
STORMS COULD BE SEVERE THIS AFTERNOON AND EVENING WITH LARGE HAIL
AND DAMAGING WINDS MAINLY SOUTH OF A LINE FROM THE DELLS TO
MILWAUKEE.

SOME OF THE STORMS COULD PRODUCE HEAVY RAIN...ESPECIALLY FAR SOUTH
CLOSER TO THE WARM FRONT. THE OTHER AREA OF CONCERN IS IF STORMS
PERSIST ACROSS MARQUETTE...GREEN LAKE AND THE FOND DU LAC AREA
THAT HAS SATURATED SOILS FROM THE PREVIOUS HEAVY RAIN FROM A FEW
DAYS AGO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS STILL A CHANCE OF THUNDERSTORMS OVER THE SOUTHEAST MONDAY
MORNING UNTIL THE COLD FRONT EXITS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ643>646-070915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
406 AM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY...MAINLY THIS AFTERNOON AND THIS EVENING.
A FEW MAY PRODUCE HAIL AND STRONG WINDS MAINLY SOUTH OF MILWAUKEE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY MORNING.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, May 6, 9:17 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
917 AM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     HAIL             PARDEEVILLE             43.53N 89.30W
05/06/2012  M0.75 INCH       COLUMBIA           WI   TRAINED SPOTTER

&&

WIMBERLEY
Local storm report, May 6, 9:27 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
927 AM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 AM     HAIL             MADISON TRUAX AIRPORT   43.14N 89.33W
05/06/2012  M0.50 INCH       DANE               WI   OFFICIAL NWS OBS

            VISIBILITY 1 MILE IN HEAVY RAIN.

&&

WIMBERLEY
Special weather statement, May 6, 9:30 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
930 AM CDT SUN MAY 6 2012

WIZ046-047-051-052-056>059-062>065-067>070-061530-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN
LAKE-IOWA-JEFFERSON-LAFAYETTE-MARQUETTE-ROCK-SAUK-SHEBOYGAN-WALWORTH-
WASHINGTON-WAUKESHA-
930 AM CDT SUN MAY 6 2012

...STRONG THUNDERSTORM MOVING ACROSS SOUTH CENTRAL WISCONSIN...

AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
LEADING EDGE OF AN AREA OF STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF NORTH FOND DU LAC TO WATERLOO TO
6 MILES WEST OF BELOIT...MOVING NORTHEAST AT 60 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MILTON AND LAKE MILLS BY 935 AM CDT...
  NORTH FOND DU LAC AND FORT ATKINSON BY 940 AM CDT...
  FOND DU LAC AIRPORT AND JUNEAU DODGE AIRPORT BY 945 AM CDT...
  WATERTOWN AIRPORT AND FOND DU LAC BY 950 AM CDT...
  HUSTISFORD BY 955 AM CDT...
  MAYVILLE AND IRON RIDGE BY 1000 AM CDT...
  THERESA AND LOMIRA BY 1005 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MBK
Local storm report, May 6, 9:52 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
952 AM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     HAIL             EDGERTON                42.84N 89.07W
05/06/2012  M0.50 INCH       ROCK               WI   TRAINED SPOTTER

&&

WIMBERLEY
Special weather statement, May 6, 10:05 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1005 AM CDT SUN MAY 6 2012

WIZ069-070-061545-
ROCK-WALWORTH-
1005 AM CDT SUN MAY 6 2012

...STRONG THUNDERSTORM MOVING INTO SOUTHWEST WALWORTH COUNTY...

AT 1000 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF DELAVAN LAKE...MOVING
NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  DARIEN BY 1015 AM CDT...
  WALWORTH AND FONTANA-ON-GENEVA LAKE BY 1020 AM CDT...
  DELAVAN LAKE AND WILLIAMS BAY BY 1025 AM CDT...
  ELKHORN AND COMO BY 1035 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, May 6, 10:10 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1010 AM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 AM     HAIL             SW JANESVILLE           42.68N 89.02W
05/06/2012  M1.00 INCH       ROCK               WI   TRAINED SPOTTER

            ON THE SOUTHWEST SIDE OF TOWN. ALSO...MINOR STREET
            FLOODING ABOUT THE DEPTH OF THE CURB.

&&

WIMBERLEY

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:52 AM CDTSevere Thunderstorm WarningMKXMarquette24 min
May 6, 8:29 AM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette31 min
May 6, 9:10 AM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Fond du Lac, Green Lake30 min
May 6, 9:32 AM CDTSevere Thunderstorm WarningMKXDane, Jefferson, Rock28 min
May 6, 9:54 AM CDTSevere Thunderstorm WarningMKXJefferson, Rock, Walworth36 min
May 6, 12:22 PM CDTSevere Thunderstorm WarningMKXKenosha, Milwaukee, Racine, Walworth, Waukesha23 min
May 6, 12:27 PM CDTSpecial Marine WarningMKX40 min
May 6, 6:00 PM CDTSevere Thunderstorm WarningMKXWalworth30 min
May 6, 6:46 PM CDTSevere Thunderstorm WarningMKXRacine, Walworth29 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.